Does Metformin Cause Seizures?

Seizures in Adults

Seizures are not a common side effect of metformin, which is a medication commonly prescribed for the management of type 2 diabetes. Metformin belongs to a class of medications called biguanides and works by improving insulin sensitivity and reducing glucose production in the liver.

However, it’s important to note that every individual may react differently to medications, and adverse effects can vary. While seizures are not typically associated with metformin use, some rare cases of seizures have been reported in individuals taking very high doses of the medication or in those with certain risk factors.

If you are prescribed metformin and have concerns about its potential side effects, including the rare possibility of seizures, it’s crucial to discuss these concerns with your healthcare provider. They can provide personalized information based on your medical history, assess any potential risk factors, and adjust your treatment plan if necessary.

It’s important not to stop or adjust your medication without consulting your healthcare provider, as metformin is an essential medication for managing diabetes, and abruptly discontinuing it could have negative effects on blood sugar control. Always follow your healthcare provider’s recommendations and communicate any concerns or side effects you may be experiencing.

  • Recent Posts

  • Categories

  • Archives

  • Tags